Article

A rare case report on Budd-Chiari syndrome: A role of clinical Pharmacist's interventions for achieving better therapeutic outcomes

Author : Dhaval B. Joshi, Charansakhi Panchal, Rajesh Hadia

This report describes a case of Budd-Chiari syndrome and a role of clinical pharmacist for optimization of therapeutic outcome in it. A 20-year-old female patient presented with complaints of bi-lateral upper and lower limb swelling along with abdominal distension, vomiting and generalized body ache since last 15 days. CT-scan confirmed USG findings and showed complete thrombosis of all three hepatic veins. This confirmed the diagnosis of Budd-Chiari syndrome. Symptomatic relief was provided to the patient through anticoagulant and diuretics therapy. In this case, a patient was prescribed with multiple medications like digoxin, diuretics, propranolol and others. Whenever, these medications are administered together, they may lead to severe drug interactions and further clinical consequences like hyperkalemia and digoxin toxicity. In this case, there is a crucial role of clinical pharmacist to identify the important drug interactions and monitor the patient to prevent any clinical complications. Also, clinical pharmacist may help to optimize the therapeutic outcome by conducting detailed patient counselling.


Full Text Attachment

Creative Commons License World Journal of Pharmaceutical Science is licensed under a Creative Commons Attribution-NonCommercial-ShareAlike 4.0 International License. Based on a work at www.wjpsonline.org. Permissions beyond the scope of this license may be available at www.wjpsonline.org.